Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 2, 2000, 12:50 AM MST for Curry County, Roosevelt County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2000, 12:50 AM MST (07:50 UTC)
- Expired
- Mar 2, 2000, 1:45 AM MST
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
Counties Curry County, NM, Roosevelt County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:45 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABQ 020751 SVRABQ NMC009-041-020845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1250 AM MST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CURRY COUNTY IN EAST CENTRAL NEW MEXICO NORTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 145 AM MST * AT 1250 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 25 MILES NORTHWEST OF CLOVIS TO 25 MILES WEST OF PORTALES. THE LINE WAS MOVING TOWARD THE EAST-NORTHEAST AT 30 MPH WHILE CELLS WITHIN THE LINE WERE MOVING NORTHEAST AT 40 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MST THURSDAY MORNING FOR EAST CENTRAL NEW MEXICO. LAT.R..LON 3485 10302 3482 10375 3415 10378 3414 10305 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:45 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 1, 8:45 PM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
845 PM MST WED MAR 1 2000
MYRIAD OF WEATHER CONDITIONS ACROSS THE CWA THIS EVENING. AN INTENSE
UPPER LOW WEST-NORTHWEST OF GALLUP WILL TRACK EAST OR A LITTLE E-SE
OVERNIGHT. MODELS PRETTY CLOSE TRACKING THE UPPER LOW TO A POSITION
JUST SOUTHEAST OF ALBUQUERQUE BY 12Z THURSDAY. APPEARS SURFACE LOW
WILL DEEPEN BETWEEN TCC AND ROW AFTER MIDNIGHT. HIGHER DEW POINTS
SURGING N-NWWD INTO OUR EASTERN ZONES IN UPSLOPE ZONE. ONLY CHANGE
TO PREVIOUS HIGHLIGHTS WAS TO INCLUDE THE UPPER RIO GRANDE VALLEY IN
THE SNOW ADVISORY. ZONES OUT BY 930 PM. KJ
.ABQ...WINTER STORM WARNING HIGHER TERRAIN NORTH AND CENTRAL
REMAINDER OF TONIGHTINTO THURSDAY MORNING (ZONES
2,4,5,10,11).
...SNOW ADVISORY REMAINDER OF TONIGHT WEST CENTRAL
MOUNTAINS...NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY
(ZONES 1,3,8)
4Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.